MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 436120B
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre op diagnosis: vertebral body burst fracture procedure performed: l2 replacement of vertebral body, t12-l4 posterior pps levels implanted: l2 posterior t12-l4 post op, the cage, which was inserted about 2 weeks ago, backed out after the operation.The extent of backing out was unknown.Re-operation was performed in which the cage that has backed out was replaced with t2).The posterior side has been fixed with v4, and the anterior vertebral body replacement was performed after the posterior fixation.The cage on the cranial side was placed in the direction of the adjusting end cap.
 
Additional Manufacturer Narrative
B5: additional information provided regarding the event.H3: product analysis found that visual and optical inspection revealed the centerpiece was returned missing the body setscrew.The inner thread crest where the body setscrew is threaded has also been damaged.The centerpiece implant can not hold its position without the setscrew.Unable determine root cause of implant backing out.H6: analysis resulted in change in eval.Code method, eval.Code result, and eval.Code conclusion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Patient demographics: gender- female pre op diagnosis: vertebral body burst fracture procedure performed: l2 replacement of vertebral body, t12-l4 posterior pps levels implanted: l2 posterior t12-l4 implant date: (b)(6) 2020; explant date: (b)(6) 2020 (planned) device status: explant planned it was reported that post op, cage backed out.The cage, which was inserted about 2 weeks, backed out after the operation.The extent of backing out was unknown.It was planned to perform a reoperation on (b)(6) 2020 (plan to remove the cage that has backed out and replace it with t2).The posterior side has been fixed with v4, and the anterior vertebral body replacement was performed after the posterior fixation.The cage on the cranial side was placed in the direction of the adjusting end cap.Patient complications were unknown.The cage backed out after the operation, so hospitalization was prolonged for the revision surgery.In revision surgery performed t2 stratosphere was removed and was replaced with t2 altitude.There was patient complication occurred which need to perform a re-operation.It seemed that the cage had been placed with the upper level disc remaining.Update received on through image on 03 jul 2020: end cap attached to the head and tail side, self-adjusting end cap fixed, returned with the center piece set screw removed, damage to the center piece set screw hole threads and burrs, and damage to the center piece set screw threads.

Brand Name
T2 STRATOSPHERE EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10216971
Report Number1030489-2020-00768
Device Sequence Number11401010
Product Code MQP
UDI-Device Identifier00643169634855
UDI-Public00643169634855
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number436120B
Device Lot NumberCA19C074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;